Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 23, 1999, 4:19 AM CST for Okaloosa County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 1999, 4:19 AM CST (10:19 UTC)
- Expired
- Jan 23, 1999, 5:15 AM CST
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 23, 1:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 231019 RRA SVRMOB FLC091-231115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 419 AM CST SAT JAN 23 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 515 AM CST AT 416 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING OVER THE SOUTHEAST PORTION OF OKALOOSA COUNTY. THESE STORMS WILL PRODUCE GUSTY WINDS OF 60 MPH OR MORE AS WELL AS HAIL OF UP TO 1 INCH IN DIAMETER AS THIS LINE OF STORMS CONTINUES MOVING TO THE EAST AT 20 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 3:50 AM CST, 29 minutes earlier.
Area forecast discussion, Jan 23, 3:50 AM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 AM CST SAT JAN 23 1999 LATEST SFC ANALYSIS SHOWS THE COLD FRONT MOVING SLOWING INTO SE MS POSSIBLY MOVING INTO EXTREME SW AL NEAR MOB BEFORE SUNRISE. LATEST KMOB AND KEVX 88D LOOPS STILL SHOW A SOLID LINE OF SHS AND TS MOVING OVER THE WEST FL PAN AND ADJACENT GULF WATERS EXTENDING N IN S AL. ATTM...NO MENTION OF SEVERE WX IN THESE AREAS SINCE 06Z. LATEST GRIDDED DATA BASICALLY ALL MODELS SHOW DEEP LAYER OF MOISTURE NOW IN PLACE OVER THE REGION GIVING WAY TO MOSTLY HEAVY RAIN...GUSTY WINDS AND MAYBE SOME SMALL HAIL. OFFSHORE OVER THE GULF SLIGHTLY BETTER DYNAMICS ALOFT W/ JET STEAK MERGING WIND LOW LEVEL H8 WINDS. LATEST THINKING BELIEVE MOST OF THIS ACTIVITY WILL MOVE E OF THE CWA BY THIS AFT BUT STALLING THROUGHOUT THE DAY. BELIEVE NEXT S/W TO THE W WILL ALLOW SOME REGENERATION OVER THE GULF AND OVER THE CENTRAL AND EASTERN FL PAN LATER TODAY. OVER THE CSTL WATERS WINDS GRADUALLY SHIFTING W AT 20 KTS TODAY THEN NW 15 TO 20 KTS LATER TONIGHT. SEAS SUBSIDING SLOWLY TO 5 FT THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ENDING SLOWLY TO THE E OF PNS AS FRONT SLOWLY TRACKS E TO DESTIN THROUGH THIS EVENING. MOB 63/41/67/47 2000 PNS 66/44/68/47 5100 DTS 67/49/66/52 6200 GZH 63/40/66/41 5100 32
In the hours before
Special weather statement, Jan 22, 11:36 PM CST, 4 hours 43 minutes before
MSZ067-075-076-078-079-230615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1136 PM CST FRI JAN 22 1999 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI ...GEORGE... GREENE... PERRY... STONE... WAYNE TORNADO WATCH 34 AND TORNADO WATCH 35 THAT AFFECTED PORTIONS OF SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. THE WATCHES CONTINUE FOR PARTS OF SOUTHWEST ALABAMA AND THE WEST FLORIDA PANHANDLE.
Special weather statement, Jan 23, 4:03 AM CST, 16 minutes before
ALZ054>059-FLZ001>004-231045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 AM CST SAT JAN 23 1999
THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
WILCOX...BUTLER...CRENSHAW...MONROE...COVINGTON AND ESCAMBIA
IN THE NORTHWEST FLORIDA PANHANDLE...
ESCAMBIA AND SANTA ROSA
AT 400 AM CST...THE LINE OF POTENTIALLY SEVERE THUNDERSTORMS HAD MOVE
EAST OF THE AREA...THUS ENDING THE THREAT OF SEVERE WEATHER.
WIDESPREAD SHOWERS WITH EMBEDDED SCATTERED THUNDERSTORMS WILL SLOWLY
WEAKEN AND DECREASE IN COVERAGE ACROSS THE AREA THROUGH THE REMAINDER
OF THE NIGHT. A TORNADO WATCH REMAINS IN EFFECT FOR COVINGTON COUNTY
IN SOUTHWEST ALABAMA AND OKALOOSA COUNTY IN THE NORTHWEST FLORIDA
PANHANDLE.Special weather statement, Jan 23, 4:05 AM CST, 14 minutes before
ALZ054>059-FLZ001>004-231045-
SPECIAL WEATHER STATEMENT...COR TO SOUTHWEST ALABAMA COUNTIES
NATIONAL WEATHER SERVICE MOBILE AL
405 AM CST SAT JAN 23 1999
THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
WILCOX...BUTLER...CRENSHAW...MONROE...CONECUH AND ESCAMBIA
IN THE NORTHWEST FLORIDA PANHANDLE...
ESCAMBIA AND SANTA ROSA
AT 400 AM CST...THE LINE OF POTENTIALLY SEVERE THUNDERSTORMS HAD MOVE
EAST OF THE AREA...THUS ENDING THE THREAT OF SEVERE WEATHER.
WIDESPREAD SHOWERS WITH EMBEDDED SCATTERED THUNDERSTORMS WILL SLOWLY
WEAKEN AND DECREASE IN COVERAGE ACROSS THE AREA THROUGH THE REMAINDER
OF THE NIGHT. A TORNADO WATCH REMAINS IN EFFECT FOR COVINGTON COUNTY
IN SOUTHWEST ALABAMA AND OKALOOSA COUNTY IN THE NORTHWEST FLORIDA
PANHANDLE.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 1:36 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 69 min |
| Jan 23, 3:09 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.